Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 27, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Jun 18, 2016, 4:20 AM EDT. It took effect at Jun 19, 2016, 2:00 AM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2016, 4:20 AM EDT (08:20 UTC)
- In effect from
- Jun 19, 2016, 2:00 AM EDT
- Expired
- Jun 20, 2016, 2:00 PM EDT
- In force
- 36 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
572 WHUS72 KMLB 180820 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 420 AM EDT SAT JUN 18 2016 AMZ570-572-200830- /O.NEW.KMLB.SC.Y.0027.160619T0600Z-160620T1200Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- 420 AM EDT SAT JUN 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM SUNDAY TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM SUNDAY TO 8 AM EDT MONDAY. * WINDS...NORTHEAST WINDS WILL INCREASE TO BETWEEN 20 AND 25 KNOTS FROM LATE TONIGHT THROUGH MONDAY MORNING. * WAVES/SEAS...BUILDING TO 8 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ550-552-555-575-200830- /O.NEW.KMLB.SC.Y.0027.160619T1500Z-160620T1200Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 420 AM EDT SAT JUN 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 8 AM EDT MONDAY. * WINDS...NORTHEAST WINDS WILL INCREASE TO AROUND 20 KNOTS SUNDAY MORNING THROUGH MONDAY MORNING. * WAVES/SEAS...BUILDING TO 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CRISTALDI
3 follow-up statements
256 WHUS72 KMLB 182005 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 405 PM EDT SAT JUN 18 2016 AMZ570-572-202000- /O.EXT.KMLB.SC.Y.0027.160619T0600Z-160621T0200Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- 405 PM EDT SAT JUN 18 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM SUNDAY TO 10 PM EDT MONDAY... * WINDS...NORTHEAST WINDS WILL INCREASE TO BETWEEN 20 AND 25 KNOTS FROM LATE TONIGHT THROUGH MONDAY MORNING. * WAVES/SEAS...BUILDING TO 8 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ550-552-555-575-202000- /O.EXT.KMLB.SC.Y.0027.160619T1500Z-160621T0200Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 405 PM EDT SAT JUN 18 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM SUNDAY TO 10 PM EDT MONDAY... * WINDS...NORTHEAST WINDS WILL INCREASE TO AROUND 20 KNOTS SUNDAY MORNING THROUGH MONDAY MORNING. * WAVES/SEAS...BUILDING TO 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
715 WHUS72 KMLB 200226 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1026 PM EDT SUN JUN 19 2016 AMZ550-552-555-570-572-575-210200- /O.CON.KMLB.SC.Y.0027.000000T0000Z-160621T0200Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 1026 PM EDT SUN JUN 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT MONDAY... * WINDS...EAST TO NORTHEAST WINDS AROUND 20 KNOTS WILL DECREASE TO 15 TO 20 KNOTS LATE TONIGHT INTO MONDAY. * WAVES/SEAS...SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
436 WHUS72 KMLB 200722 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 322 AM EDT MON JUN 20 2016 AMZ555-570-572-575-210200- /O.EXT.KMLB.SC.Y.0027.000000T0000Z-160620T1800Z/ /O.NEW.KMLB.SW.Y.0004.160620T1800Z-160621T0200Z/ SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 322 AM EDT MON JUN 20 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING. * WINDS...EAST TO NORTHEAST WINDS AROUND 20 KNOTS WILL DECREASE TO AROUND 15 KNOTS THIS AFTERNOON AND EVENING. * WAVES/SEAS...7 TO 10 FEET, SUBSIDING TO 6 TO 8 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ AMZ550-552-201800- /O.EXT.KMLB.SC.Y.0027.000000T0000Z-160620T1800Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- 322 AM EDT MON JUN 20 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...EAST TO NORTHEAST WINDS 15 TO 20 KNOTS WILL DECREASE TO 15 KNOTS OR A LITTLE LESS THIS AFTERNOON. * WAVES/SEAS...6 TO 9 FEET, SUBSIDING TO 5 TO 7 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jun 18, 4:10 AM EDT, 10 minutes earlier.
Area forecast discussion, Jun 18, 4:10 AM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
410 AM EDT SAT JUN 18 2016
.DISCUSSION...
...Decreasing rain chances early next week...
...Deteriorating marine conditions starting late tonight...
Today/Tonight...The southern extent of an amplifying mid-level
trough over the eastern seaboard is approaching north Florida this
morning. At the surface, a weak front stretches across the deep
south and western Atlantic. Low pressure will consolidate off the
Carolinas this morning and help crank the surface front across our
forecast area later today and tonight.
Mid-level shortwaves rounding the base of the trough will continue
to aid in convective development through the afternoon. Activity
over the eastern Gulf early this morning is being aided by one of
those mid-level vort maxes; however, most of the showers will
struggle to make it across the Peninsula given the lack of surface-
based instability this time of day.
Later this morning, daytime heating combined with several impulses
moving overhead should allow for an quick start to convection.
Moisture is expected to increase ahead of the frontal trough (up to
2" PWAT late this afternoon), so coverage will continue to gradually
increase through the afternoon. Convective vigor should be aided by
cooler temps aloft, and a few storms will be capable of producing
strong wind gusts up to 50 mph, small hail, and frequent cloud-to-
ground lightning. Storm motion initially from the west to the east
will become more northwest to southeast as the surface trough
approaches and winds gradually weaken. Locales that receive more
than one round of showers and storms could see localized flooding in
low-lying areas and on roadways.
The weakening front will continue to shift south tonight, veering
winds to out of the north and northeast as it does so. Lower
coverage of showers expected after sunset and into the overnight
Sunday-Tuesday...The closed 500MB low which develops early Sunday
offshore SC/NC drifts slowly northward, eventually getting absorbed
by a developing trough over the Great Lakes and northeastern U.S.
on Tuesday. The local area will remain in a northerly mid to upper
level flow pattern between the cutoff low and a very strong heat
ridge over the western and central U.S. Strung out (dual?) surface
low(s) execute a slow cyclonic loop offshore the eastern seaboard
whilst dragging a "back door" frontal trough southwestward through
the CWA by Sunday afternoon. A strong NE to ENE wind surge coupled
with a modified but much drier maritime air mass will quickly
spread S/W through the CWA by late afternoon, pushing higher rain
chances out of the area late in the day, with drier conditions and
nil to minimal rain chances on tap through Tuesday, save for a small
chance for nocturnal coastal showers Sunday night, and a small chance
for diurnal convection across the southern 4 counties on Tuesday.
Max temps will be slightly below normal with M80s along the coast
and U80s inland, perhaps a few readings near 90F well inland Tuesday
afternoon as onshore flow weakens. Mins will also be quite a bit
cooler than they have been as of late, generally in the U60s to near
70F inland, and L70s along the coast.
Wednesday-Saturday...Global models are having a hard time handling
the extent of the amplification of the eastern CONUS/western
Atlantic trough late next week. As mentioned in the Friday morning
discussion, consensus/continuity was bound to be fleeting, and lo
and behold the 00Z guidance bears this out. The last several runs of
the GFS have gone back and forth between a cutoff western Atlantic
low and a progressive trough, while the ECM has changed to a less
amplified, more progressive solution. As usual, the CMC falls closer
to the GFS while the UKM favors the ECM. What we're likely to see is
ECFL remaining to the SW of any significant trough/low feature,
resulting in NW flow aloft. This could somewhat dampen an attempt by
the Atlantic ridge and associated deeper moisture to build back N/W
into FL, so for now will be keeping pops no higher than climo - in
the 30-40 percent range from mid to late next week, until a clearer
synoptic picture emerges. Temps near climo.
&&
.AVIATION...A weak front dropping towards central Florida will lead
to scattered to numerous SHRA/TSRA beginning late this morning and
this afternoon. A few aerodromes will likely see more than one round
of convection today. Brief MVFR/IFR vsby and cig reductions
expected in SHRA/TSRA, otherwise predominantly VFR. Westerly winds
will weaken through the afternoon and become more northerly as
surface front shifts south through the area
&&
.MARINE...through this evening...one more day of surface westerly
flow ahead of an approaching trough which is currently dropping
south toward north FL. This should weaken and collapse the local
pgrad late this afternoon into this evening, with a N-NE wind shift
reaching the Volusia waters by midnight or a little afterwards.
Late tonight-Wednesday...NE wind surge behind the frontal trough
will push southwards through the local Atlantic overnight/early
Sunday, with freshening NE to ENE winds (20-25KT) and building seas
(7-10FT) spreading S/W from the offshore Volusia waters across the
entirety of the MAOR by mid morning Sunday. SCA will be in effect
from late tonight through 7 AM Monday. Winds and seas will gradually
abate from Monday through mid week, as a weak high pressure ridge
sags into Florida.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 88 75 84 71 / 70 40 20 20
MCO 90 74 88 71 / 70 40 30 10
MLB 89 75 85 74 / 60 40 30 20
VRB 90 73 86 72 / 60 40 30 20
LEE 90 73 89 70 / 70 40 30 10
SFB 90 73 87 69 / 70 40 30 10
ORL 90 74 88 71 / 70 40 30 10
FPR 90 73 86 73 / 60 40 30 20
&&
.MLB Watches/Warnings/Advisories...
FL...None.
AM...Small Craft Advisory from 11 AM Sunday to 8 AM EDT Monday for
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm.
Small Craft Advisory from 2 AM Sunday to 8 AM EDT Monday for
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
&&
SHORT TERM/AVIATION...Ulrich
LONG TERM/IMPACT WX/DSS....CristaldiHazardous weather outlook, Jun 17, 8:23 PM EDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 823 PM EDT FRI JUN 17 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-181000- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 823 PM EDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... SOUTHWEST TO WEST WINDS OF 15 TO 20 KNOTS ARE FORECAST TO CONTINUE OVERNIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HIGHER THAN NORMAL RAIN CHANCES WILL PERSIST INTO SATURDAY AS A WEAK FRONT SETTLES THROUGH THE AREA. LIGHTNING STORMS WILL BE THE PRIMARY HAZARDS ALONG WITH LOCALLY HEAVY RAIN. SHOWER AND THUNDERSTORM COVERAGE WILL DECREASE BEGINNING SUNDAY AS DRIER AIR FILTERS IN FROM THE NORTH. INCREASING ONSHORE WINDS AND SEAS BEHIND THE FRONT WILL LEAD TO POOR TO HAZARDOUS BOATING CONDITIONS OVER THE ATLANTIC WATERS BEGINNING SUNDAY AND LASTING INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. SEDLOCK
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 2:06 PM EDT | Special Weather Statement | MLB | Volusia | 39 min |
| Jun 18, 2:35 PM EDT | Special Weather Statement | MLB | Volusia | 55 min |
| Jun 18, 3:33 PM EDT | Special Weather Statement | MLB | Volusia | 57 min |
| Jun 18, 3:46 PM EDT | Special Marine Warning | MLB | 59 min | |
| Jun 18, 3:49 PM EDT | Special Weather Statement | MLB | Indian River | 41 min |
| Jun 18, 4:03 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 57 min |
| Jun 18, 4:06 PM EDT | Special Marine Warning | MLB | 84 min | |
| Jun 18, 4:09 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 36 min |
| Jun 18, 4:21 PM EDT | Special Weather Statement | MLB | Osceola | 39 min |
| Jun 18, 4:29 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Okeechobee, Osceola, Saint Lucie | 29 min |
| Jun 18, 4:50 PM EDT | Special Weather Statement | MLB | Saint Lucie | 40 min |
| Jun 18, 4:52 PM EDT | Special Marine Warning | MLB | 83 min | |
| Jun 18, 5:00 PM EDT | Special Weather Statement | MLB | Osceola | 45 min |
| Jun 18, 5:13 PM EDT | Special Weather Statement | MLB | Brevard | 62 min |
| Jun 18, 5:20 PM EDT | Special Marine Warning | MLB | 115 min | |
| Jun 18, 5:20 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River | 40 min |
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.